Arizona, 2014Heavy Rain in Arizona, July 1, 2014
July 1, 2014 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm hit Kachina Village with heavy rain and strong winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm hit Kachina Village with heavy rain and strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 1, 9:45 AM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 1, 9:45 AM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST TUE JUL 1 2014
.SYNOPSIS...EXPECT INCREASING CHANCES FOR SHOWER AND THUNDERSTORMS
WITH SLOWLY COOLING DAYTIME HIGH TEMPERATURES THIS WEEK. FOR FRIDAY
THROUGH THE WEEKEND...THE CHANCES FOR SHOWERS AND THUNDERSTORMS
INCREASES SIGNIFICANTLY WITH NEAR NORMAL DAYTIME HIGH TEMPERATURES IN
THE FORECAST.
&&
.DISCUSSION...DAYTIME TEMPS SHOULD PEAK TODAY WITH THE HIGHEST
READINGS SO FAR THIS SEASON. THE WARMEST LOCATIONS...INCLUDING THE
LOWER PORTIONS OF THE GRAND CANYON AND LOWER YAVAPAI COUNTY...WILL
REMAIN BELOW HEAT WARNING CRITERIA...BUT THOSE OUTDOORS SHOULD STILL
USE CAUTION. TEMPS ARE EXPECTED TO GRADUALLY DECREASE THROUGH THE
WEEK DROPPING MUCH CLOSER TO NORMAL BY THE WEEKEND.
&&
.prev DISCUSSION (355 am)...HIGH PRESSURE IS CENTERED JUST TO OUR
WEST THIS MORNING AND WILL GRADUALLY SHIFT EASTWARD ACROSS ARIZONA
OVER THE NEXT COUPLE OF DAYS. THIS WILL BEGIN THE TRANSITION TO
MONSOON SEASON AS MOISTURE INCREASES ACROSS THE AREA THROUGH THE
WEEK. THE MAIN FORECAST UPDATES THIS MORNING WERE TO INCREASE
PRECIPITATION CHANCES OVER THE NEXT COUPLE OF DAYS. A SLIGHT INCREASE
IN MOISTURE ON MONDAY TRIGGERED A FEW SHOWERS AND THUNDERSTORMS
MAINLY OVER COCONINO COUNTY. ENOUGH INSTABILITY AND MOISTURE RESIDES
OVER THE AREA TODAY FOR AFTERNOON CONVECTION TO GENERATE MOSTLY
ISOLATED SHOWERS AND THUNDERSTORMS... WITH SLIGHTLY HIGHER COVERAGE
AS COMPARED TO MONDAY. STORMS WILL STILL PRODUCE VERY LIGHT
PRECIPITATION AMOUNTS AND GUSTY OUTFLOW WINDS DUE TO AN UNSATURATED
BOUNDARY LAYER...BUT THERE IS POTENTIAL FOR LOCALLY MEASURABLE
RAINFALL.
SIMILAR COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED WEDNESDAY
AND THURSDAY THOUGH DEEPER MOISTURE WILL INCREASE CHANCES FOR
MEASURABLE RAIN...ESPECIALLY ACROSS THE WHITE MOUNTAINS WHERE
MOISTURE DEPTH IS GREATEST. THE HIGH PRESSURE RIDGE AXIS PUSHES EAST
OF ARIZONA BY FRIDAY ALLOWING SOUTHEASTERLY FLOW TO SPREAD MOISTURE
ACROSS ALL OF NORTHERN ARIZONA FRIDAY INTO THE COMING HOLIDAY
WEEKEND. EXPECT AN ACTIVE MONSOON PATTERN WITH SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY FROM FRIDAY (4TH OF JULY) THROUGH THE
WEEKEND.
&&
.AVIATION...FOR THE 18Z PACKAGE...ISOLD-SCT -SHRA/-TSRA FROM
18Z-03Z...ESPECIALLY OVER HIGHER TERRAIN. BASES FROM 8-10KFT AGL.
STRONGEST STORMS WILL PRODUCE BRIEF MVFR CONDITIONS AND WIND GUSTS
TO 45KTS. AREAS OF SMOKE WILL BE PRESENT SOUTHEAST OF KSOW DUE TO
THE SAN JUAN FIRE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...TODAY AND WEDNESDAY...HIGH PRESSURE WILL SLOWLY
STRENGTHEN OVER ARIZONA THIS WEEK...PRODUCING HOT TEMPERATURES.
MOISTURE WILL CONTINUE TO INCREASE...WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS INCREASING AS WELL. LOWER LEVELS WILL BE SLOWER TO
MOISTEN...RESULTING IN LOW PRECIPITATION PRODUCING SHOWERS AND
THUNDERSTORMS...WITH THE POTENTIAL OF STRONG GUSTY OUTFLOW
THUNDERSTORM WINDS.
THURSDAY THROUGH SATURDAY...HIGH PRESSURE WILL MOVE INTO NEW MEXICO
AND WILL ALLOW MORE MOISTURE TO SPREAD NORTHWARD INTO ARIZONA. THIS
WILL RESULT IN INCREASING COVERAGE FOR SHOWERS AND THUNDERSTORMS THAT
WILL LIKELY PRODUCE WETTING RAINS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........db/MCS
AVIATION.......rr
FIRE WEATHER...TC
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 1, 4:40 AM MST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
440 AM MST TUE JUL 1 2014
AZZ004>018-037>040-020715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
440 AM MST TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON INTO EARLY EVENING OVER THE HIGHER TERRAIN
OF NORTHERN ARIZONA. THESE STORMS WILL PRODUCE VERY LITTLE
RAINFALL WITH THE PRIMARY THREATS BEING LIGHTNING AND STRONG
OUTFLOW WINDS IN EXCESS OF 40 MPH.
THE HOTTEST TEMPERATURES SO FAR THIS SEASON ARE FORECAST FOR
TODAY. FORECAST HIGHS IN THE BOTTOM OF THE GRAND CANYON ARE
EXPECTED TO REACH 111 DEGREES...AND THOSE PLANNING OUTDOOR
ACTIVITIES THERE SHOULD USE CAUTION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MONSOONAL MOISTURE WILL INCREASE ACROSS NORTHERN ARIZONA THROUGH
THE COMING WEEK WITH CHANCES FOR SHOWERS AND THUNDERSTORMS EACH
AFTERNOON. THUNDERSTORM CHANCES WILL INCREASE FRIDAY (4TH OF
JULY) THROUGH THE HOLIDAY WEEKEND AS AMPLE MOISTURE SPREADS NORTH
ACROSS THE STATE. TEMPERATURES ARE EXPECTED TO GRADUALLY COOL
CLOSER TO NORMAL THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Coconino
- When
- July 1, 12:14 PM MST to 12:34 PM MST
- Where
- Coconino County, 2 mi SSW of (Flg)flagstaff Arpt to 5 mi SSW of (Flg)flagstaff Arpt
- Reported by
- Trained Spotter
- Coordinates
- 35.103, -111.683
A thunderstorm with heavy rain and strong winds caused minor damage to trees.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 534963.